Donate Now
We've Moved! Check out our new boards.
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » Lighter and shorter periods on the pill?

 - UBBFriend: Email this page to someone!    
Author Topic: Lighter and shorter periods on the pill?
kaitlin8765
Activist
Member # 36706

Icon 1 posted      Profile for kaitlin8765     Send New Private Message       Edit/Delete Post 
I have been on Yasmin for a year now. For the first three months it was shorter than before the pill, but not much lighter. It then got to where I would fill a pad a day, change it at night, then fill a pad overnight/the next day. Then by the third day it was just brown. For the past 2-3 months it has not been nearly that heavy. I still use a pad a day but they are not getting filled all the way by the time I change them. It is bright red, then goes to brown like it always has. By the night of the second day it is usually done. I know the pill makes periods shorter and lighter but it seems to only last a day and a half and be pretty light (not light enough for a pantyliner or anything though.) My boyfriend and I use condoms correctly and I take my pill correctly as well. I have also taken random dollar store pregnancy tests here and there (at least 14 days since the last time I had sex) and I am not pregnant. I am on summer vacation from school and it seems like my period have been lighter since starting break. Could they have been heavier for stress from school and now that it's gone they are lighter? I was pretty active this month as well, but not last month. Usually it seems to start out just on toilet paper when going to the bathroom for a good six hours before showing up on the pad but this month it started really heavy, then slowed down instead of got heavier.

My periods also usually start at about 6 am Saturday morning and last month it started at 9 pm Friday night and this month it started at 10 am Saturday morning. Last month was the earliest it started and this month was the latest. Because it did start later I thought it would last longer but it seems to be done already. I also had really bad cramps this month when starting and I usually have light cramps.

Should I be concerned with the lightness and shortness? It's a little scary considering my periods used to be really heavy before the pill. I preferred bleeding heavily to know I wasn't pregnant but feel that when it is not really heavy I get a little worried. Any bleeding is considered withdrawal, no matter how light or short, when on the pill, correct? I just hope it's nothing to worry about.

Also, though it is getting lighter and shorter...does that mean it will continue to get light and then just stop showing up when I take my placebos? I would really worry if I didn't bleed at all. Should I switch pills to make it heavier in hopes it doesn't just stop showing up?

Thanks for any help you can give. [Smile]

Posts: 103 | From: Flint, MI | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
This all sounds very typical to me for periods on the pill, particularly with Yasmin.

It's also normal, the longer you're on the pill (and other hormonal methods), for periods to continue to get lighter and shorter. And yes: even a couple days is a withdrawal bleed.

If this pill is working out for you, I'd not advise a switch, since sometimes it can take a while to find a pill that is a good fit per side effects. If you feel like you need to take a pregnancy test every month to feel better about this, that's okay.

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
kaitlin8765
Activist
Member # 36706

Icon 1 posted      Profile for kaitlin8765     Send New Private Message       Edit/Delete Post 
Thanks! [Smile] My period actually started back up after I posted this question. It's back to bright red blood with light cramps. Usually it's heavier the first two days and is slacking off by today, but maybe because it seemed lighter before, it is now making up for it. I think it will just be a wacky period this time around. It makes me feel better that it started back up again and is not as "light" as I thought. Thanks again! [Smile]
Posts: 103 | From: Flint, MI | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3